Alert archive / Tennessee / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this winter weather advisory at Jan 15, 2021, 2:46 AM CST for 15 counties in Tennessee. It took effect at Jan 15, 2021, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2021, 2:46 AM CST (08:46 UTC)
- In effect from
- Jan 15, 2021, 9:00 PM CST
- Expired
- Jan 16, 2021, 9:57 AM CST
- In force
- 13 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS44 KOHX 150846 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 246 AM CST Fri Jan 15 2021 ...Accumulating Snowfall Expected in the Upper Cumberland Beginning Tonight into Tomorrow... .Light showers are expected to begin this evening, eventually transitioning into a wintry mix and snow thereafter. Accumulations of 1-2 inches are anticipated with isolated higher amounts possible. TNZ009>011-031>034-065-066-078>080-152200- /O.NEW.KOHX.WW.Y.0002.210116T0300Z-210116T1800Z/ Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 246 AM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of one to two inches with isolated higher amounts possible. * WHERE...Upper Cumberland of Middle Tennessee. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Adcock
5 follow-up statements
069 WWUS44 KOHX 152029 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 229 PM CST Fri Jan 15 2021 TNZ009>011-031>034-065-066-078>080-161200- /O.CON.KOHX.WW.Y.0002.210116T0300Z-210116T1800Z/ Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 229 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of one to two inches with isolated higher amounts possible. * WHERE...Upper Cumberland of Middle Tennessee. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
512 WWUS44 KOHX 152317 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 517 PM CST Fri Jan 15 2021 TNZ009>011-031>034-065-066-078>080-161200- /O.CON.KOHX.WW.Y.0002.210116T0300Z-210116T1800Z/ Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 517 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of one to two inches with isolated higher amounts possible. * WHERE...Eastern Highland Rim and Cumberland Plateau Regions of Middle Tennessee. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JB Wright
474 WWUS44 KOHX 160304 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 904 PM CST Fri Jan 15 2021 TNZ008-029-030-161200- /O.EXA.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/ Sumner-Trousdale-Smith- Including the cities of Hendersonville, Gallatin, Goodlettsville, Hartsville, Carthage, South Carthage, and Gordonsville 904 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Snow. Snow accumulations of around one inch possible. * WHERE...Sumner, Trousdale and Smith Counties. * WHEN...Until noon CST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ009>011-031>034-065-066-078>080-161200- /O.CON.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/ Macon-Clay-Pickett-Jackson-Putnam-Overton-Fentress-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 904 PM CST Fri Jan 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Snow expected. Total snow accumulations of one to two inches with isolated higher amounts possible. * WHERE...Eastern Highland Rim and Cumberland Plateau Regions of Middle Tennessee. * WHEN...Until noon CST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JB Wright
361 WWUS44 KOHX 161103 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 503 AM CST Sat Jan 16 2021 TNZ008>011-029>034-065-066-078>080-161800- /O.CON.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/ Sumner-Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-White-Cumberland-Warren-Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 503 AM CST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow expected. Total snow accumulations of one to two inches with isolated higher amounts possible. * WHERE...Upper Cumberland Region of Middle Tennessee. * WHEN...Until noon CST Saturday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Adcock
431 WWUS44 KOHX 161557 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 957 AM CST Sat Jan 16 2021 Winter Weather Advisory Cancelled... TNZ008>011-029>034-065-066-078>080-161700- /O.CAN.KOHX.WW.Y.0002.000000T0000Z-210116T1800Z/ Sumner-Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-White-Cumberland-Warren-Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 957 AM CST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has moved east of the area and only trace additional amounts if any are expected the rest of the day. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter weather advisory went out at Jan 14, 11:01 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 14, 11:01 PM CST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1101 PM CST Thu Jan 14 2021 .DISCUSSION... Tweaked hourly temperature, dewpoint, and wind speed/direction grids and blended them with overnight values. Current temperature trends generally in line with forecasted lows. Remainder of forecast continues to be on track. && .AVIATION... 06Z TAF DISCUSSION. VFR ceiling conditions should continue to prevail at all terminals thru at least 16/00Z. Exception will be CSV where MVFR ceilings could become established as soon as 15/07Z. A degradation to IFR ceilings CSV around 15/12Z also possible, but a return to VFR ceilings rather quickly once again expected by 15/14Z. An area of light showers should traverse mid state region W to E from approaching CSV 15/03Z until exiting E of CSV by 15/12Z. Vsbys should remain VFR, but with light wintry mix CSV 15/10Z-15/12Z expected, MVFR vsbys could prevail there. Potential icing impacts CSV minimal at best. Initial swly sfc gusts to 20-25kts should begin to relax after 15/06Z as sfc front pushes east of CSV. Sfc pressure gradient influence should once again become established as diurnal mixing influences kick in around 15/16Z and remain established thru 15/24Z with gusts to 25 kts. This due to approaching sfc frontal system moving into great lakes region by 16/06Z. Sfc winds will slowly veer to W thru 15/10Z and remain generally W thru 16/06Z. A wintry mix may be possible after 16/02Z CKV and this potential will spread eastward thru 16/06Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........JB Wright
Hazardous weather outlook, Jan 14, 8:00 PM CST, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 800 PM CST Thu Jan 14 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 800 PM CST Thu Jan 14 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Confidence is increasing in snowfall accumulations across Middle Tennessee beginning Friday Night, continuing through the day on Saturday, before ending across Upper Cumberland Region Saturday Evening. Most locations around and west of the Nashville Metropolitan area, including the I-65 Corridor, will see possible snowfall amounts generally around a half of an inch. Locations across Eastern Highland Rim and lower elevations of Cumberland Plateau Region could possible have between one to two inches of snowfall. Locations across higher elevations of Cumberland Plateau Region could have one to two inches with isolated locations experiencing higher amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed to relay snowfall accumulation amount reports to the NWS Nashville Office. Please relay any information about observed winter weather to the NWS while following all local, state, and CDC guidelines. JB Wright
Nearby
Winter Weather Advisories in Tennessee, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.